I have JAK2 ET and MPN: Anyone else have these symptoms?
I've suffered for many years with this MPN disorder, but it seems not many others have the same symptoms, so I'l posting this to see if anyone else has similar symptoms.
First of all, it's important to note that I had lyme disease undiagnosed for 4 years. Right around the time I started to experience symptoms from Lyme disease, my platelets shot up. With that said, I am certain that this is when the JAK2 was triggered. However, it took my another 9 years to be diagnosed with JAK2, ET MPN. My platelets are currently around 890. I am 40 years old. With a recent pregnancy, my platelets went down into normal range and I felt AMAZING!
Symptoms that I experience: Very red (almost purple) feet when sitting too long. This is not comfortable.
Upon sitting too long at a desk, typically in front of a computer, if it's consistent for several weeks, I start to feel as though I am going to die. There is no other way to explain it. It's as if my blood is stagnet. It's VERY uncomfortable. The only way for me to feel better is with exercise and continued movement.
I've had a hematologist tell me my symptoms aren't related to my MPN and I've had one tell me they are. It's very frustrating.
Does anyone else have any similar symptoms?
Interested in more discussions like this? Go to the Blood Cancers & Disorders Support Group.
I have PV and have burning in my feet and calves. I’m taking Jakafi and low dose Aspirin.
Good Morning. I have the Jak2 mutation and diagnosed with ET. I have been on Hydroxyuria for 2 1/2 years and a baby aspirin. I take my meds before bed. I feel a burning in my abdomen which wakes me up to urinate. I have a hard time going back to sleep because I feel hot, like I am cooking on the inside. Does anyone experience these symptoms? Best Regards
I have MDS/MPN-RS-T which is an extremely rare overlap disease. I have multiple gene mutations on both the MDS side and the MPN side. The RS-T component is Myelofibrosis. I take one Hydrea 500mg tablet 5 days per week and two Hydrea 500mg tablets on Tuesdays and Fridays. I also take a daily low dose Aspirin every day. I get blood labs every month. I get the burning in my feet and calves but not sure if it’s related to the MDS or MPN disease. I underwent a whole Exome Sequencing test which indicates I have Sensorimotor Axonal Polyneuropathy, CMT2 and CMT4B which are PN diseases. It’s complicated but so far it’s bearable. Hopefully, the blood cancer won’t mutate to full blown CML requiring a stem cell transplant.
Thank you for this. I need to examine if my fingers turn white. I would venture to say they are a deep red color in the cold. I am just so intolerant. Painfully intolerant. I also would say my skin looks different. I don't know if it is from the medication as I said in my comment. The left side of my face (cheek) also gets redder than the right side. Go figure. I do have a follow up with my Hem/Onc doctor in the next few weeks. Thank you again for your response. All of this is a journey. I am glad I have the forum as I said previously.
Welcome to the club! I, too, am cold intolerant and have Reynaulds (which mayor may not be related to ET w/JAK2). Do your fingers or toes turn white before darkening when the blood flow returns? That’s classic Reynauds. In any case, you should contact your Doc.
Hi, I was do with ET 3 years ago, + JAK2 via BM bx. I am cold intolerant and my knuckles turn purple in the cold. I am on Hydrea 500mg M-F with a low dose Asa. My lower legs have reddened and I am not sure if it’s med related or the disease process. Also my elbows get very red. Platelets are in check. No Lyme disease. I am glad to find this forum.
Didn’t need to at this point. Blood tests confirmed JAK2 positive.
Have you had a bone marrow biopsy to diagnose?
Welcome, @sregiani. I moved your message to this existing discussion about essential thrombocythemia
– I have JAK2 ET and MPN: Anyone else have these symptoms? https://connect.mayoclinic.org/discussion/jak2-et-and-mpn-symptomscause/
I did this so that you can easily connect with other members with ET and the JAK2 mutation like @eileen11108 @annetterzam, @ttown @dancouclanel4 and many others.
You may also be interested in these related discussions:
– How does ET affect one’s vision? https://connect.mayoclinic.org/discussion/how-does-et-affect-ones-vision/
– Essential Thrombocythemia: Looking for information and support https://connect.mayoclinic.org/discussion/essential-thrombocythemia-1/
My platelets have increased over the past few months, now seeing a hematologist who just confirmed JAK2 positive. He said “not cancer” , put me on an 81mg aspirin, has me on 2 nattokinese/day, and ordered more tests. CD8 shows mild immune issues.
Anyone on LDN or low dose naltrexone? He and my PCP said these are options along with other meds.
I had cataract surgery last summer and my right eye is giving me vision problems. I’d blamed the surgeon, but from what I’ve read, there are vision issues with ET, too.
This is frustrating. I’m an otherwise healthy almost 71 yo woman who eats almost exclusively organic and work out 3x/week. The hematologist said not to look it up, there’s scary stuff online (no kidding!)
Ideas and suggestions welcomed and appreciated!